Duke Mathematical Journal

On the zeta functions of Shimura varieties and periods of Hilbert modular forms

Hiroyuki Yoshida

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 75, Number 1 (1994), 121-191.

Dates
First available: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077287413

Mathematical Reviews number (MathSciNet)
MR1284818

Zentralblatt MATH identifier
0823.11018

Digital Object Identifier
doi:10.1215/S0012-7094-94-07505-4

Subjects
Primary: 11F41: Automorphic forms on GL(2); Hilbert and Hilbert-Siegel modular groups and their modular and automorphic forms; Hilbert modular surfaces [See also 14J20]
Secondary: 11F67: Special values of automorphic $L$-series, periods of modular forms, cohomology, modular symbols 11G18: Arithmetic aspects of modular and Shimura varieties [See also 14G35] 11G40: $L$-functions of varieties over global fields; Birch-Swinnerton-Dyer conjecture [See also 14G10] 11R39: Langlands-Weil conjectures, nonabelian class field theory [See also 11Fxx, 22E55]

Citation

Yoshida, Hiroyuki. On the zeta functions of Shimura varieties and periods of Hilbert modular forms. Duke Mathematical Journal 75 (1994), no. 1, 121--191. doi:10.1215/S0012-7094-94-07505-4. http://projecteuclid.org/euclid.dmj/1077287413.


Export citation

References

  • [BreL] J.-F. Boutot, L. Breen, P. Gérardin, J. Giraud, J.-P. Labesse, J. S. Milne, and C. Soulé, Variétés de Shimura et fonctions $L$, Publications Mathématiques de l'Université Paris VII [Mathematical Publications of the University of Paris VII], vol. 6, Université de Paris VII U.E.R. de Mathématiques, Paris, 1979.
  • [BL] J.-L. Brylinski and J.-P. Labesse, Cohomologie d'intersection et fonctions $L$ de certaines variétés de Shimura, Ann. Sci. École Norm. Sup. (4) 17 (1984), no. 3, 361–412.
  • [Bl1] D. Blasius, On the critical values of Hecke $L$-series, Ann. of Math. (2) 124 (1986), no. 1, 23–63.
  • [Bl2] D. Blasius, Appendix to Orloff: Critical values of certain tensor product $L$-functions, Invent. Math. 90 (1987), 181–188.
  • [Bl3] D. Blasius, Period relations and critical values of $L$-functions, preprint, 1987.
  • [Bo] A. Borel, Automorphic $L$-functions, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 27–61.
  • [BZ] I. N. Bernšteĭ n and A. V. Zelevinskiĭ, Representations of the group $GL(n,F),$ where $F$ is a local non-Archimedean field, Uspehi Mat. Nauk 31 (1976), no. 3(189), 5–70.
  • [C] H. Carayol, Sur les représentations $l$-adiques associées aux formes modulaires de Hilbert, Ann. Sci. École Norm. Sup. (4) 19 (1986), no. 3, 409–468.
  • [Ca] W. Casselman, The Hasse-Weil $\zeta$-function of some moduli varieties of dimension greater than one, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 141–163.
  • [D1] P. Deligne, Théorème de Lefschetz et critères de dégénérescence de suites spectrales, Inst. Hautes Études Sci. Publ. Math. (1968), no. 35, 259–278.
  • [D2] P. Deligne, Les constantes des équations fonctionnelles des fonctions $L$, Modular functions of one variable, II (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972), Springer, Berlin, 1973, 501–597. Lecture Notes in Math., Vol. 349.
  • [D3] P. Deligne, Valeurs de fonctions $L$ et périodes d'intégrales, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 313–346.
  • [GJ] S. Gelbart and H. Jacquet, A relation between automorphic representations of $\rm GL(2)$ and $\rm GL(3)$, Ann. Sci. École Norm. Sup. (4) 11 (1978), no. 4, 471–542.
  • [Ha1] M. Harris, Period invariants of Hilbert modular forms. I. Trilinear differential operators and $L$-functions, Cohomology of arithmetic groups and automorphic forms (Luminy-Marseille, 1989), Lecture Notes in Math., vol. 1447, Springer, Berlin, 1990, pp. 155–202.
  • [Ha2] M. Harris, Period invariants of Hilbert modular forms II, preprint.
  • [Ha3] M. Harris, $L$-functions of $2\times 2$ unitary groups and factorization of periods of Hilbert modular forms, preprint, 1991.
  • [Ha4] M. Harris, $L$-functions and periods of polarized regular motives, preprint, 1991.
  • [He] G. Henniart, Représentations $l$-adiques abéliennes, Seminar on Number Theory, Paris 1980-81 (Paris, 1980/1981) ed. M. J. Bertin, Progr. Math., vol. 22, Birkhäuser Boston, Boston, MA, 1982, pp. 107–126.
  • [Hi] H. Hida, On the critical values of $L$-functions of $\rm GL(2)$ and $\rm GL(2)\times\rm GL(2)$, Duke Math. J. 74 (1994), no. 2, 431–529.
  • [HLR] G. Harder, R. P. Langlands, and M. Rapoport, Algebraische Zyklen auf Hilbert-Blumenthal-Flächen, J. Reine Angew. Math. 366 (1986), 53–120.
  • [JL] H. Jacquet and R. P. Langlands, Automorphic forms on $\rm GL(2)$, Lecture Notes in Mathematics, vol. 114, Springer-Verlag, Berlin, 1970.
  • [K] R. E. Kottwitz, Shimura varieties and $\lambda$-adic representations, Automorphic forms, Shimura varieties, and $L$-functions, Vol. I (Ann Arbor, MI, 1988), Perspect. Math., vol. 10, Academic Press, Boston, MA, 1990, pp. 161–209.
  • [L1] R. P. Langlands, Modular forms and $\ell$-adic representations, Modular functions of one variable, II (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972), Springer, Berlin, 1973, 361–500. Lecture Notes in Math., Vol. 349.
  • [L2] R. P. Langlands, On the zeta functions of some simple Shimura varieties, Canad. J. Math. 31 (1979), no. 6, 1121–1216.
  • [L3] R. P. Langlands, Automorphic representations, Shimura varieties, and motives. Ein Märchen, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 205–246.
  • [L4] R. P. Langlands, Base change for $\rm GL(2)$, Annals of Mathematics Studies, vol. 96, Princeton University Press, Princeton, N.J., 1980.
  • [O] M. Ohta, On the zeta function of an abelian scheme over the Shimura curve, Japan. J. Math. (N.S.) 9 (1983), no. 1, 1–25.
  • [P] A. A. Panchishkin, Motives over totally real fields and $p$-adic $L$-functions, preprint, 1991, (to appear in Ann. Inst. Fourier Grenoble).
  • [R] D. E. Rohrlich, Nonvanishing of $L$-functions for $\rm GL(2)$, Invent. Math. 97 (1989), no. 2, 381–403.
  • [Se1] J.-P. Serre, Représentations linéaires des groupes finis, Hermann, Paris, 1967.
  • [Se2] J.-P. Serre, Abelian $l$-adic representations and elliptic curves, McGill University lecture notes written with the collaboration of Willem Kuyk and John Labute, W. A. Benjamin, Inc., New York-Amsterdam, 1968.
  • [Sh1] G. Shimura, On the Fourier coefficients of modular forms of several variables, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II (1975), no. 17, 261–268.
  • [Sh2] G. Shimura, The special values of the zeta functions associated with Hilbert modular forms, Duke Math. J. 45 (1978), no. 3, 637–679.
  • [Sh3] G. Shimura, The arithmetic of certain zeta functions and automorphic forms on orthogonal groups, Ann. of Math. (2) 111 (1980), no. 2, 313–375.
  • [Sh4]1 G. Shimura, On certain zeta functions attached to two Hilbert modular forms. I. The case of Hecke characters, Ann. of Math. (2) 114 (1981), no. 1, 127–164.
  • [Sh4]2 G. Shimura, On certain zeta functions attached to two Hilbert modular forms. II. The case of automorphic forms on a quaternion algebra, Ann. of Math. (2) 114 (1981), no. 3, 569–607.
  • [Sh5] G. Shimura, Algebraic relations between critical values of zeta functions and inner products, Amer. J. Math. 105 (1983), no. 1, 253–285.
  • [Sh6] G. Shimura, On the critical values of certain Dirichlet series and the periods of automorphic forms, Invent. Math. 94 (1988), no. 2, 245–305.
  • [Sh7] G. Shimura, On the fundamental periods of automorphic forms of arithmetic type, Invent. Math. 102 (1990), no. 2, 399–428.
  • [Sh8] G. Shimura, The critical values of certain Dirichlet series attached to Hilbert modular forms, Duke Math. J. 63 (1991), no. 3, 557–613.
  • [T] R. Taylor, On Galois representations associated to Hilbert modular forms, Invent. Math. 98 (1989), no. 2, 265–280.
  • [W] A. Weil, The field of definition of a variety, Amer. J. Math. 78 (1956), 509–524.
  • [Y] H. Yoshida, Abelian varieties with complex multiplication and representations of the Weil groups, Ann. of Math. (2) 114 (1981), no. 1, 87–102.